MAUDE Adverse Event Report: EXACTECH, INC. CC TIBIAL INSERT SZ 5, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. CC TIBIAL INSERT SZ 5, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number 208-25-11
Medical Device Problem Codes Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 08/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.Recall (if recall number is given) or correction/removal number: z-0019-2022.
 
Event or Problem Description
As reported by legal notification, the patient had an initial right tka on (b)(6) 2012 and was revised on (b)(6) 2013.The patient presented with a painful constrained right knee replacement.The patient was noted to have marked wear of the polyethylene on x-ray, but not gross evidence of loosening.He had a large effusion and popliteal cyst that was painful.The patient has failed conservative management including activity modification and anti-inflammatory medications.The patient underwent a second right knee revision on (b)(6) 2022.There was very extensive synovitis and a very thorough synovectomy of the joint was performed.The polyethylene liner was removed.There was noted to be severe wear of the liner with delamination.Next the femoral component was noted to be loose and there was a fracture of the stem at the femoral component junction.The femoral component and stem were removed.There was significant fibrous tissue beneath it with marked osteolysis.There was no evidence of infection grossly although multiple specimens were sent to pathology.Attention was then turned to the tibia.There was some peripheral osteolysis.The patella was noted to be well fixed, but there was some wear on the patella.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: h6, h11.The following sections were corrected: h6.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Sufficient information was not provided to identify the reason for revision or a clear suspect device.Additionally, the event as reported does not indicate a manufacturing related issue.In august of 2021, it was discovered that a bag used in the packaging of our polyethylene inserts had been produced outside of our quality specifications.The use of these non-conforming bags may enable increased oxygen diffusion to the uhmwpe (ultra-high molecular weight polyethylene) insert, resulting in increased oxidation of the material relative to inserts packaged with bags that conform to exactech¿s specifications.For inserts with greater than five years of shelf life, increased oxidation of the inserts can lead to premature polyethylene wear resulting in a revision surgery.This specific tibial insert was packaged for approximately 2.69 years before being implanted.However, while it was packaged in a non-conforming vacuum bag, this tibial insert was on the shelf for less than 5 years before it was implanted.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from inclusion of the polyethylene in the packaging recall, wear, loosening, infection, fracture, instability, and/or patient related factors.Potential contributions of user or patient-related considerations to the event could not be assessed as the devices were not available for evaluation and relevant clinical information, images, or radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CC TIBIAL INSERT SZ 5, 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16740274
Report Number1038671-2023-00689
Device Sequence Number6663462
Product Code JWH
UDI-Device Identifier10885862054418
UDI-Public10885862054418
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2015
Device Model Number208-25-11
Device Catalogue Number208-25-11
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/24/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale